MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P151020
Medical Device Problem Codes Material Erosion (1214); Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Cellulitis (1768); Emotional Changes (1831); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Scar Tissue (2060); Scarring (2061); Seroma (2069); Discharge (2225); Hernia (2240); Injury (2348); Depression (2361); Fluid Discharge (2686); No Code Available (3191); Nodule (4551); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated abdominal incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, inflammation, meshoma, infection, dense adhesions, enterocutaneous fistula, scarring, abdominal wall cellulitis, draining sinus, necrotic tissue, and mesh eroding into small bowel.Post-operative patient treatment included debridement and removal surgery.
 
Additional Manufacturer Narrative
Patient code- c64343 (mass).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated abdominal incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, inflammation, mass, meshoma, infection, dense adhesions, enterocutaneous fistula, scarring, abdominal wall cellulitis, draining sinus, necrotic tissue, and mesh eroding into small bowel.Post-operative patient treatment included debridement of abdominal wall with partial excision of infected mesh, recurrence repair, application of wound vac and small bowel resection.
 
Additional Manufacturer Narrative
Additional information: a4, b5, b7, d8, e1, g1, h6 (ime, imf device codes, ime e2402: meshoma, sinus).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated abdominal incisional hernia.It was reported that after underlay implant, the patient experienced severe pain, hernia recurrence, inflammation, mass, meshoma, infection, dense adhesions, enterocutaneous fistula, scarring, abdominal wall cellulitis, draining sinus, necrotic tissue, mesh eroding into small bowel, mesh migration, digestive problems, depression, swelling in stomach, loss of enjoyment of life, seroma.Post-operative patient treatment included debridement of abdominal wall with partial excision of infected mesh, recurrence repair, application of wound vac, small bowel resection, wound drainage, revision surgery, hernia repair with new mesh, mesh removal.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB   GU11 1EJ
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key9164420
Report Number9617613-2019-00168
Device Sequence Number2346837
Product Code FTM
UDI-Device Identifier10884523000177
UDI-Public10884523000177
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2012
Device Model NumberP151020
Device Catalogue NumberP151020
Device Lot Number09B0709
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer01/08/2020
05/29/2024
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date01/20/2020
06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight83 KG